Jump to content
CrazyBoards.org

Recommended Posts

Hi all,

I'm having some movement stuff that may be EPS-related.  IIt might not be, but it's familiar enough to me to think that it might be.  What are all the drug options out there?  I can't go off the AAPs that I'm on. 

I've tried cogentin and it gave me blurry vision, which doesn't work.

I think propanalol is on the list....I'd have to go off prazosin, but I might be willing to try that and see how it goes.

I can't remember what's left and the pros/cons of them.

Thanks,

dances

Link to post
Share on other sites

I'm never sure if akathisia is part of EPS or not, but I've been having issues since on Zyprexa.  I took some old CBD capsules we had that Toby was trying to see if it helped him sleep, and it helped me.  I've had an appointment with a medical marijuana doctor and am now titrating up on my own oil.  It's not perfect - I still take the occasional ativan - but is a great help and mostly I can avoid ativan which I didn't want to take long-term every day.

Link to post
Share on other sites
  • 3 weeks later...

I've taken klonopin, valium, propranolol, and benadryl, but I've mostly only had akathisia.  I have had this weird thing where my knees jerked, but it wasn't medicated, so I don't know what's effective for other movements.  

Link to post
Share on other sites

So for now my pdoc is not convinced that it's EPS.  She thinks that it may be anxiety medication withdrawal since the dose of XanaxXR I take in the morning is less than the Valium dose at night....and because so far I most often notice it in the afternoon or evening.  That's a guess, though. 

We're going to add 0.25mg xanaxIR to the afternoon to see if that prevents them.  She didn't want to disturb anything else because things are going okay otherwise.

Link to post
Share on other sites

So for now we're adding propanolol at a small (I think) dosage - 10 mg twice per day.  I'm supposed to check my pulse one hour after taking the first dose and see if it's 60 or above.  I increase it to 20 mg, twice per day, after three days.

Then I also have a blood pressure monitor coming to me in the mail thanks to amazon.  Because I'm not thrilled at the idea of two anti-hypertensives when I don't have hypertension.  Hopefully they're both low enough dose to be effective without bottoming out my BP. 

Link to post
Share on other sites

I don't blame you for being cautious about the hypertensives.  I took a higher dose of propranolol than that without trouble, so I hope the combination works for you without causing significant cardiovascular effects.  

Link to post
Share on other sites

I have pseudo parkinson hand tremor due to Ability. I take Inderal 60 mg time release capsules, one a day, so I avoid side effects from the Inderal which knocks out the rapid/fine tremor in both hands. 

Edited by notloki
Link to post
Share on other sites

thanks @notloki, I'm glad it works for you.  I think that pseudo-parkinsonianism is what I'm dealing with also.  It at least feels like the last time I had it.  Fortunately this pdoc doesn't automatically take me off the drug like the last one did (and I was in the hospital, psychotic and mania, within a few months). 

Link to post
Share on other sites

It's very positive.  I take CBD for similar issues and it works so well I wonder if it's just me, but even if it is placebo, it's working for me.  Probably it's not placebo for either of us, but I'm glad you've found something that works for you.  

Link to post
Share on other sites

i'll bring this same question to my pdoc when i see her next, but i was wondering at what point should you be concerned about tremors. my hands have been shaking since i started taking clomipramine. i notice it most when i'm drawing as my lines have been coming out much more wiggly than they used to. it doesn't bother me much. is this the sort of thing where meds are an option if it becomes bothersome?

Link to post
Share on other sites

My hands have a tremor from lithium and I used to take propranolol for work because I kept dropping pills when I was passing them.  It can be a prn thing, too, if it is mild and only bothersome for some activities.  

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...